Event Information

Event dates           

Friday 29th – Sunday 31st May 2020

Start details          

Marathon 1:   Dores to Drumnadrochit – Friday 29th May – 9am

Marathon 2:   Drumnadrochit to Fort Augustus – Saturday 30th May – 8am

Marathon 3:   Fort Augustus to Dores – Sunday 31st May – 8am

Ultramarathon:   Dores to Dores – Saturday 30th May – 10pm

Mountain Bike Challenge:   Dores to Dores – Sunday 31st May – 5am

A mountain view in the highlands with a road running along it.

Entry details         

Online entry only via SiEntries.

No Postal entry, no entry on the day. Closing date for entries is Friday 30th April 2020

Entry cost

Marathons:   £60.00 per event

Ultramarathon:   £100.00

Mountain Bike Challenge:   £85.00

Entry cost includes

  • Event registration and organisation
  • Electronic timing and results
  • Marked out routes and marshalling
  • Refreshments
  • Event information pack
  • Bespoke item of race clothing
  • Event completion medal
  • First aid cover

Refunds

Up to 6 weeks prior to the day of the race you will be entitled to 50% refund if you are unable to take part. No refunds within 6 weeks of the day of the race.

Number of places

Marathon 1:   120

Marathon 2:   120

Marathon 3:   120

Ultramarathon:   100

Mountain Bike Challenge:   100

A view over Loch Tarff with an island in view.

Results details

We will use chip (electronic) timing at the event and may also be manually recording your race number at checkpoints for safety reasons. Please ensure your race number is clearly visible at all times. Your time will be available as you cross the line and full results available within 24 hours.

Race numbers

Race numbers will be collected on the day at registration and should be clearly visible at all times.

Competitor information pack

A detailed competitor information pack will be emailed (and available to download) in due course.

Mandatory Kit

Ultramarathon competitors will be required to provide a mandatory kit, to include:

  • Mobile phone
  • Sufficient water/food to last for 4 hours
  • Water/wind proof top, additional base layer, hat and long running pants
  • Suitable off road running shoes
  • Head torch

Mountain Bike Challenge/Gravel Challenge competitors will be required to provide a mandatory kit, to include:

  • Mobile phone
  • Sufficient water/food to last for 4 hours
  • Wind / waterproof top
  • Basic first aid kit
  • Bike repair kit
  • All riders must wear a certified helmet (xc or full face) at all times
  • Gloves are mandatory – knee, elbow and back protection is strongly recommended

Note:

  • Riders should use the same frame, fork and wheels during the whole event
  • All bikes must have bar plugs and be in perfect working order

There will be a kit check prior to the start of the race to ensure all competitors have the mandatory items.

The above are minimum requirements, please don’t skimp on kit especially in cases of bad weather.

Race distances and total ascents

Marathon 1:   Dores to Drumnadrochit   26.2 miles (42km) / 770 metres

Marathon 2:   Drumnadrochit to Fort Augustus   26.2 miles (42km) / 1,250 metres

Marathon 3:   Fort Augustus to Dores   26.2 miles (42km) / 1,000 metres

Ultramarathon:   Full Loch Ness 360   80 miles (129km) / over 3,000 metres

Mountain Bike Challenge:   Full Loch Ness 360   80 miles (129km) / over 3,000 metres

Terrain

The routes for the various events include some minor roads, a mix of smooth and rough off road trail and farm tracks. The course may have narrow sections and exposed rocks, steep climbs and descents and is not suitable for beginner mountain bike riders. Potholes, rocks, rutted tracks, steep descents, banks etc are all part of what is required to be negotiated by the competitor. When you are in this environment YOU are the person primarily responsible for your own safety. Any hazards outside of those expected will be identified and marked accordingly to ensure your safety. It is the duty of each competitor to assist any other competitor who appears to be injured or in difficulty and to possibly alert the race director.

Cut off details

Marathon 1:       

Start:   Dores – 9am

First cut off:   Canal Crossing, Inverness – 12pm (3hrs)

Second cut off:   Blackfold – 2pm (5hrs)

Finish:   Drumnadrochit Hotel – 5pm latest

Marathon 2:

Start:   Drumnadrochit, Borlum Campsite – 8am

First cut off:   Above Allt Sigh on the high route – 1pm (5hrs)

Second cut off:   Invermoriston – 3pm (7hrs)

Finish:   Fort Augustus – 6pm latest

Marathon 3:

Start:   Fort Augustus, Highland Resort – 8am

First cut off:   Whitebridge Hotel – 12pm (4hrs)

Second cut off:   Fair Haired Lads Pass -3pm (7hrs)

Finish:   Dores – 6pm latest

Ultramarathon

Start:   Dores – 10pm

First cut off:   Drumnadochit – 4.30am (6.5hrs)

Second cut off:   Fort Augustus – 12pm (14hrs)

Third cut off:   Foyers – 5pm (19 hrs)

Finish:   Dores – 10pm latest

Mountain Bike Challenge

Start:   Dores – 5am

First cut off:   Drumnadochit – 9am (4hrs)

Second cut off:   Fort Augustus – 1pm (8hrs)

Finish:   Dores – 9pm latest

A highland road cutting through a valley in the hills

Responsibility

The event organisers shall not be held liable in any way for any loss, damage or accidents that may occur during any of the events. Any dangerous or disrespectful behaviour against other racers, marshals, nature, trails or spectators will lead to a time penalty depending of the level of the fault and possible disqualification. Riders must be aware that cycling is potentially dangerous.

Prizes and age categories

Prizes will be awarded for 1st, 2nd and 3rd place finishers for all events, across all categories as below:

  • Overall male
  • Overall female
  • 40 and over male
  • 40 and over female
  • 60 and over male
  • 60 and over female

Course marking

The course will be marked and marshalled throughout

Transport

Transport will be available from Inverness to Dores on the morning of 29th May for Marathon 1 runners and from Inverness to Dores the evening of 30th May for Ultramarathon runners and Mountain Bike Challenge riders. Transport from Dores to Inverness will be provided on 31st May. 

Accommodation

Inverness and the area around Loch Ness offers a wide variety of accommodation options, information can be found here www.visitinvernesslochness.com/where-to-stay/

Camping will be available as follows:

  • Dores from Thursday 28th May to Monday 31st May for all competitors
  • Borlum Farm on the night of 29th May for Marathon 2 runners
  • Loch Ness Highland Resort on the night of 30th May for Marathon 3 runners
  • Loch Ness Highland Resort also offers glamping pods and luxury lodges for more details and to book – https://lochnesshighlandresort.com/

Costs for own tent spaces and provided tents will be advised in due course

Luggage and tent transfer

Luggage and tent transfers will be provided for all competitors running multiple marathons

Personal drinks and items / drop bags – ultramarathon only

A box for ultramarathon runners for one check point will be available at registration for personal drinks and other items. These or if you bring your own drop bag (would need to be waterproof), need to be clearly labelled with name/race number and will be delivered to the check point. Support crews will be permitted to meet competitors and points to be advised.

Refreshments

Drinks and snacks will be provided at check points and refreshment stations throughout the course.

Rubbish

Competitors should not leave any rubbish along the route. All food wrappers, drink bottles, tubes etc must be carried to the next checkpoint or rubbish disposal location. Anyone seen discarding rubbish will be disqualified.

First aid

First aiders will be present at the start/finish and along the course. If you develop medical problems please alert the nearest marshal and prompt assistance will be provided

Friends/family

Supporters are very much welcome

Contact information

Alan Rawlinson

E: alan@visitiln.com

T: 01463 219219